Alert archive / Wisconsin / Gale Watches in 2017
Gale Watch 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Oct 13, 2017, 3:31 PM CDT. It took effect at Oct 15, 2017, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 3:31 PM CDT (20:31 UTC)
- In effect from
- Oct 15, 2017, 4:00 AM CDT
- Expired
- Oct 14, 2017, 9:22 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Oct 13, 2:46 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 13, 2:46 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 246 PM CDT Fri Oct 13 2017 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 245 PM CDT Fri Oct 13 2017 Wet, windy, and turning briefly colder this weekend, then mild and quiet weather to return next week. The amplified upper flow across North America will flatten the next several days as the bulk of the energy within a western longwave trough ejects eastward. The resulting energetic but zonal regime of early next week will gradually amplify later in the week, with a trough once again forming near the West Coast and downstream ridging over central and eastern NOAM. Daily temperatures will vary between near and modestly above normal throughout the period. Precipitation amounts are likely to end up AOA normal, with the primary precipitation producer being the cyclone that crosses the region this weekend. The prospect for significant precipitation during the remainder of the period appears low. && .SHORT TERM...Tonight and Saturday Issued at 245 PM CDT Fri Oct 13 2017 The main short-term forecast issue is the timing of rain chances with the initial wave crossing the area this evening, and the arrival of the main system tomorrow. Overall, the models were in pretty good agreement, though the NAM and hi-res WRFs were considerably slower with the northward push of rain ahead of the primary cyclone tomorrow. Trended the forecast toward the majority, but held PoPs across the north back until late in the day in case the NAM/WRFs are onto something. Stayed with a limited diurnal temperature range for most areas. But given the likelihood of a period with mostly clear skies and light winds across the north tonight, lowered mins there toward the min of the distribution of guidance low temperatures. .LONG TERM...Saturday Night Through Friday Issued at 245 PM CDT Fri Oct 13 2017 Low pressure will move from southeast Colorado to southern Lake Michigan Saturday through Saturday night, as an upper trough moves across the central plains to the Great lakes. The system doesn't seem quite as dynamic as it did yesterday, but is still strong enough to bring significant rain and a few thunderstorms. Rainfall amounts of an inch or so are possible. The surface low intensifies quickly as it moves from southern Lake Michigan Saturday evening to western Quebec, producing a strong pressure gradient that will produce gusty northwest winds Sunday. The rain should end early Sunday as the surface system exits the area. Blustery and cool weather is expected Sunday afternoon. The 500mb flow is forecast to become nearly zonal Tuesday through Friday, which should result in dry and mild weather for Wisconsin. && .AVIATION...for 18Z TAF Issuance Issued at 1247 PM CDT Fri Oct 13 2017 The back edge of the low clouds will continue to make progress to the southeast for a time this afternoon as a cold front crosses the area. But the progress will likely slow later on as some light rains moves through. A strong northward push of precipitation is likely tommorrow as the primary cyclone begins to approach from the southwest. && .MARINE... Issued at 245 PM CDT Fri Oct 13 2017 An intensifying area of low pressure will move through the region Saturday night into Sunday morning. Initially, east winds are expected to increase Saturday afternoon with waves approaching small craft advisory criteria (4 ft) on Lake MI. The winds may briefly diminish Saturday evening as low pressure moves across Wisconsin. As the surface low departs later Saturday night, winds are forecast to rapidly shift to the northwest and become gusty into Sunday. A period of gale force gusts are possible from late Saturday night through Sunday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......RDM AVIATION.......Skowronski MARINE.........RDM
Hazardous weather outlook, Oct 13, 2:41 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Fri Oct 13 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Fri Oct 13 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight chance of thunderstorms over portions of central and east-central Wisconsin through mid-evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance of thunderstorms over parts of central and eastcentral Wisconsin late Saturday afternoon into Saturday night. While the risk of severe thunderstorms is very low, some of the stronger storms could produce gusty winds and locally heavy rain. There is a good chance of frost across central Wisconsin Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-141100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Winds will shift to the northeast and begin to increase after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft are expected Saturday through Sunday night. Northwest gales are possible late Saturday night into Sunday afternoon. There is a slight chance of thunderstorms late Saturday afternoon into Saturday night. Skowronski/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:31 PM CDT | Small Craft Advisory | GRB | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.